Alert archive / Kentucky / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 236, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Nov 15, 2005, 9:26 PM EST for Clark County, Madison County, Kentucky. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 15, 2005, 9:26 PM EST (02:26 UTC)
- Expired
- Nov 15, 2005, 10:00 PM EST
- In force
- 34 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Clark County, KY, Madison County, KY
The radar
The Jackson,KY radar (KJKL), 79 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 15, 9:35 PM EST | TSTM WND DMG | 1 N Winchester, KY | ROOF REMOVED FROM HOUSE UNDER CONSTRUCTION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 15, 3:01 PM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1118 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 635 m²/s²
- 0-3 km storm-relative helicity
- 817 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 160226
SVRLMK
KYC049-151-160300-
/O.NEW.KLMK.SV.W.0236.051116T0226Z-051116T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
926 PM EST TUE NOV 15 2005
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLARK COUNTY IN EAST CENTRAL KENTUCKY
NORTHERN MADISON COUNTY IN EAST CENTRAL KENTUCKY
* UNTIL 1000 PM EST
* AT 923 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WINCHESTER TO 8 MILES NORTHEAST OF RICHMOND TO
RICHMOND..MOVING NORTHEAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
TRAPP
WINCHESTER
RUCKERVILLE
REDHOUSE
THIS INCLUDES INTERSTATE 64 BETWEEN MILE MARKERS 101 AND 98.
THIS INCLUDES INTERSTATE 75 BETWEEN MILE MARKERS 87 AND 90.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE
OR ADVANCED WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM ON THE LOWEST FLOOR.
LAT...LON 3801 8432 3782 8431 3764 8448 3790 8382
3808 8365 3826 8366
$$
131 follow-up statement
000
WWUS53 KLMK 160258
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
958 PM EST TUE NOV 15 2005
KYC049-151-160308-
/O.EXP.KLMK.SV.W.0236.000000T0000Z-051116T0300Z/
CLARK KY-MADISON KY-
958 PM EST TUE NOV 15 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MADISON AND CLARK
COUNTIES EXPIRES AT 1000 PM EST...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EST WEDNESDAY MORNING
FOR EAST CENTRAL KENTUCKY.
LAT...LON 3801 8432 3782 8431 3764 8448 3790 8382
3808 8365 3826 8366
$$
JSDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 15, 3:45 PM EST, 5 hours 41 minutes earlier.
Area forecast discussion, Nov 15, 3:45 PM EST, 5 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 345 PM EST TUE NOV 15 2005 ...ACTIVE WX NEXT 12 TO 18 HOURS...WIDESPREAD SEVERE WEATHER THROUGH THIS EVENING AND COLDER TEMPERATURES OVERNIGHT INTO WEDNESDAY... .SHORT TERM (TONIGHT AND WEDNESDAY) STRONG COLD FRONT MOVING ACROSS FAR EASTERN MISSOURI THIS AFTERNOON AND INTO CENTRAL KENTUCKY OVERNIGHT. WIDESPREAD SEVERE WEATHER WILL OCCUR ALONG AND AHEAD OF THE FRONT...WITH DAMAGING WINDS AND SOME TORNADOES. THE DYNAMICS ARE VERY STRONG WITH THIS SYSTEM WITH A LOW LEVEL JET AROUND 50 KNOTS MOVING ACROSS WESTERN AND CENTRAL KENTUCKY THIS EVENING. A STRONG UPPER LEVEL JET WILL TO OUR NORTH...CLOSER TO THE GREAT LAKES STATES. AT MID AFTERNOON...A LINE OF SEVERE THUNDERSTORMS WITH SUPERCELLS... SOME TORNADIC WAS ENTERING LMK FA AND WILL RACE EAST ACROSS THE AREA THIS EVENING. A SECOND LINE IS MOVING RAPIDLY AND WILL LIKELY CATCH UP WITH THE FIRST LINE. SEVERE STORMS WILL INCREASE AS THE LINES MERGE. THE NEXT PROBLEM WILL BE THE FALLING TEMPERATURES BEHIND THE FRONT. TEMPERATURES ARE DROPPING SOME 15 TO 20 DEGREES WITHIN 3 HOURS AFTER FRONTAL PASSAGE. HAVE USED A BLEND OF CURRENT MOVEMENT...NAM AND RUC FOR FRONTAL MOVEMENT AND A BLEND OF NAM AND GFS MOST AS GUIDANCE FOR TEMPERATURES. TEMPERATURES ON WEDNESDAY WILL RISE ONLY 5 TO 10 DEGREES OVER MORNING LOWS AS BRISK NORTHWEST FLOW KEEPS THE INFLUX OF COLD AIR ACROSS THE AREA. .LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY) COLD AIR WILL REMAIN OVER THE AREA FOR MOST OF THE WEEK WITH A SLOW WARMING TOWARD THE WEEKEND. HAVE MADE ONLY A FEW CHANGES TO THE FORECAST WITH THE ONGOING SEVERE WEATHER. .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. SCHOLZ
Hazardous weather outlook, Nov 15, 7:15 PM EST, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 715 PM EST TUE NOV 15 2005 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-160930- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 715 PM EST TUE NOV 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. ...HIGH RISK OF SEVERE STORMS AND POSSIBLE TORNADOES THIS EVENING ALONG AND WEST OF A LINE FROM FRANKFORT TO GLASGOW ...WITH A MODERATE RISK TO THE EAST OF THIS LINE... .DAY ONE...TONIGHT. AT LEAST 2 LINES OF THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE OUTLOOK AREA THIS EVENING WITH A HIGH POTENTIAL THAT SEVERAL STORMS WITHIN THE LINES WILL BE SEVERE AND PRODUCE DAMAGING WINDS HAIL AND ISOLATED STRONG TORNADOES. THE GREATEST RISK FOR TORNADIC STORMS WITH THE FIRST LINE EARLY EVENING WOULD BE WEST OF A LINE FROM MADISON INDIANA TO LOUISVILLE TO BOWLING GREEN. THEN AS A COLD FRONT APPROACHES THE REGION FROM THE WEST THIS EVENING...A SECOND LINE OF SEVERE THUNDERSTORMS IS ANTICIPATED TO CROSS RAPIDLY THROUGH THE AREA. THERE IS POTENTIAL FOR WIDESPREAD DAMAGING WINDS FROM 60 TO 80 MPH...ALONG WITH ISOLATED TORNADOES. LARGE HAIL IS A LESSER THREAT. THIS LINE OF STORMS WILL BE EAST OF THE NORTHERN PART OF I-65 BY 11 PM AND APPROACHING THE I-75 CORRIDOR BY MIDNIGHT EST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS...MEDIA...LAW ENFORCEMENT...AND EMERGENCY MANAGERS SHOULD MONITOR WEATHER.GOV/LOUISVILLE ON THE INTERNET OR NOAA WEATHER RADIO FOR UPDATES ON THIS POTENTIALLY DANGEROUS WEATHER SITUATION...AND BE PREPARED FOR A WIDESPREAD SEVERE WEATHER EVENT THIS AFTERNOON AND EVENING. SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. SCHOLZ
In the hours before
Special weather statement, Nov 15, 8:25 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 825 PM EST TUE NOV 15 2005 INZ078-079-090>092-KYZ025-030>032-160230- SCOTT IN-JEFFERSON IN-HARRISON IN-FLOYD IN-CLARK IN-MEADE KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY- INCLUDING THE CITIES OF...SCOTTSBURG...MADISON...CORYDON... NEW ALBANY...JEFFERSONVILLE...BRANDENBURG...LOUISVILLE... LA GRANGE...BEDFORD 725 PM CST TUE NOV 15 2005 /825 PM EST TUE NOV 15 2005/ ...LINE OF STRONG THUNDERSTORMS ADVANCING EASTWARD... A LINE OF STORMS WILL REACH A LINE FROM MADISON INDIANA TO LOUISVILLE BY 9 PM EST. THESE STORMS WILL PRODUCE DEADLY LIGHTNING AND BRIEF VERY HEAVY RAIN. A FEW WIND GUSTS TO 40 MPH WILL BE POSSIBLE AS WELL. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM EST. 13
Special weather statement, Nov 15, 8:42 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 842 PM EST TUE NOV 15 2005 KYZ076-160245- METCALFE KY- INCLUDING THE CITY OF...EDMONTON 742 PM CST TUE NOV 15 2005 ...STRONG THUNDERSTORM THREATENING METCALFE COUNTY... A THUNDERSTORM WITH DEADLY LIGHTNING...TORRENTIAL RAIN...AND WIND GUSTS TO 45 MPH WILL CROSS MUCH OF METCALFE COUNTY BETWEEN 745 PM AND 815 PM CST. KNOB LICK AND EDMONTON ARE AMONG THE LOCATIONS IN THE PATH OF THESE STORMS. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 9 PM CST. 13
Special weather statement, Nov 15, 9:11 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 911 PM EST TUE NOV 15 2005 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-160315- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 811 PM CST TUE NOV 15 2005 /911 PM EST TUE NOV 15 2005/ ...STRONG TO SEVERE STORMS REMAIN IN THE AREA... ...COLD FRONT PUSHING EASTWARD RESULTING IN STRONG GUSTY WINDS... AS OF 9 PM EST (8 PM CST)...WEATHER SERVICE RADAR INDICATED A BROAD LINE OF SHOWERS AND THUNDERSTORMS ALONG AND EAST OF A BOWLING GREEN TO FORT KNOX LINE. THE STRONGEST STORMS WERE LOCATED OVER CUMBERLAND...ADAIR...TAYLOR...LINCOLN...GARRARD...AND MADISON COUNTIES...AND WERE MOVING NORTHEAST AT ROUGHLY 50 MPH. ANY OF THESE STORMS HAVE THE POTENTIAL TO GO SEVERE...LISTEN TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR POSSIBLE WARNINGS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM EST (9 PM CST). BEHIND THESE STORMS...A STRONG COLD FRONT IS PUSHING EASTWARD ACROSS THE REGION. AS OF 9 PM EST...THE FRONT WAS LOCATED ABOUT SALEM INDIANA TO JUST WEST OF BOWLING GREEN KENTUCKY. AS THIS FRONT PASSES YOUR LOCATION...GUSTY SOUTHERLY WINDS WILL SWITCH RAPIDLY TO THE WEST. WIND GUSTS COULD EXCEED 35 OR 40 MPH. THESE STRONG GUSTY WINDS WILL CONTINUE INTO THE OVERNIGHT HOURS. CS
Local storm report, Nov 15, 9:14 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
914 PM EST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG CAMPBELLSVILLE 37.35N 85.35W
11/15/2005 TAYLOR KY EMERGENCY MNGR
REPORTS OF TREES AND UTILITY LINES DOWN WITHIN THE CITY
LIMITS
&&Local storm report, Nov 15, 9:25 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
925 PM EST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND GST 3 SE BURKESVILLE 36.76N 85.33W
11/15/2005 75 MPH CUMBERLAND KY TRAINED SPOTTER
NWS COOPERATIVE OBSERVER ESTIMATED 70 TO 80 MPH WIND GUST
&&Local storm report, Nov 15, 9:26 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LOUISVILLE KY
926 PM EST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND GST 3 SE BURKESVILLE 36.76N 85.33W
11/15/2005 75 MPH CUMBERLAND KY TRAINED SPOTTER
NWS COOPERATIVE OBSERVER AT KETTLE ESTIMATED 70 TO 80 MPH
WIND GUST
&&The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 7:08 PM EST | Tornado Warning | LMK | Edmonson | 22 min |
| Nov 15, 7:11 PM EST | Severe Thunderstorm Warning | LMK | Barren | 34 min |
| Nov 15, 7:22 PM EST | Severe Thunderstorm Warning | LMK | Hart | 23 min |
| Nov 15, 7:29 PM EST | Tornado Warning | LMK | Simpson | 46 min |
| Nov 15, 7:34 PM EST | Severe Thunderstorm Warning | LMK | Hancock, Ohio | 41 min |
| Nov 15, 7:38 PM EST | Tornado Warning | LMK | Green, Metcalfe | 37 min |
| Nov 15, 7:51 PM EST | Tornado Warning | LMK | Taylor | 24 min |
| Nov 15, 7:55 PM EST | Tornado Warning | LMK | Allen | 35 min |
| Nov 15, 8:01 PM EST | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 44 min |
| Nov 15, 8:02 PM EST | Severe Thunderstorm Warning | LMK | Larue | 13 min |
| Nov 15, 8:19 PM EST | Severe Thunderstorm Warning | LMK | Barren | 26 min |
| Nov 15, 8:36 PM EST | Severe Thunderstorm Warning | LMK | Metcalfe | 24 min |
| Nov 15, 8:52 PM EST | Severe Thunderstorm Warning | LMK | Adair, Cumberland, Green | 23 min |
| Nov 15, 9:17 PM EST | Severe Thunderstorm Warning | LMK | Clinton, Russell | 28 min |
| Nov 15, 10:00 PM EST | Severe Thunderstorm Warning | LMK | Garrard | 15 min |
| Nov 15, 10:08 PM EST | Severe Thunderstorm Warning | LMK | Madison | 22 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.